Alert archive / Illinois / Areal Flood Warnings in 2009
Areal Flood Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood warning at Mar 10, 2009, 6:53 PM CDT for Fulton County, Illinois. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 6:53 PM CDT (23:53 UTC)
- Expired
- Mar 11, 2009, 12:45 PM CDT
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Fulton County, IL
The radar
The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 478 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Mar 10, 6:45 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 10, 6:45 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 645 PM CDT TUE MAR 10 2009 .DISCUSSION... ISSUED 300 PM CDT TUE MAR 10 2009 SHORT TERM...TONIGHT THROUGH FRIDAY... MAIN FOCUS OF THE SHORT TERM FORECAST IS PACKED INTO THE FIRST 12HRS. SURFACE LOW IS NOW OVER EASTERN IOWA WITH THE TRAILING COLD FRONT PICKING UP SPEED AND APPROACHING FAR WESTERN ILLINOIS. THIS FRONT IS FORECAST TO SWEEP THROUGH THE ENTIRE AREA BEFORE MIDNIGHT. THEREAFTER NO PRECIPITATION EXPECTED AS A CANADIAN SURFACE HIGH MOVES IN BEHIND THE FRONT AND REMAINS ENTRENCHED THROUGH FRIDAY. TEMPERATURES WILL TAKE A TURN BELOW NORMAL UNTIL THE HIGH MOVES EAST THIS WEEKEND. NOW REGARDING THE FIRST PERIOD...WHAT MEAGER INSTABILITY EXISTS IS FOCUSED AHEAD OF THE FRONT OVER MISSOURI AND EXTENDS ACROSS THE SOUTHERN HALF OF ILLINOIS. FURTHER NORTH TOWARD LINCOLN/PEORIA/ BLOOMINGTON/GALESBURG...CLOUDS AND RAIN HAVE KNOCKED DOWN ANY MEANINGFUL INSTABILITY SO FAR. OVERALL SHEAR VALUES WOULD BE FAVORABLE FOR UPDRAFT ORGANIZATION...EVEN IF THE STORMS ARE SHALLOW. 0-1 KM SHEAR IS AROUND 45 KT AND DEEPER 0-6 KM BULK SHEAR IS A ROBUST 70 KT. THE MOST FAVORABLE JUXTAPOSITION OF SHEAR AND INSTABILITY AND THE GREATER THREAT FOR SEVERE INITIATION THEREFORE APPEARS TO BE FROM SPRINGFIELD MO TO AROUND ST. LOUIS THEN MOVING EAST-NORTHEASTWARD FROM THERE. THE SEVERE POTENTIAL SHOULD BE OVER WITH BY AROUND 10 PM. ADDITIONAL FLOOD POTENTIAL...EXCEPT FOR THE RIVERS...LOOKS LOW DUE TO THE RAPID MOVEMENT OF THE STORMS. HOWEVER...WINDS WILL BE SIGNIFICANT BEHIND THE FRONT AS THE LOW DEEPENS TO OUR NORTH AND STRONG COLD ADVECTION MOVES IN. WILL THEREFORE HAVE A WIND ADVISORY FOR POST-FRONTAL WINDS FROM 6PM THIS EVENING UNTIL 6 AM WEDNESDAY FOR THE NORTHERN HALF OF THE AREA. AFTER THAT...THE PRESSURE GRADIENT WILL BE RELAXING AND WINDS WILL SUBSIDE BELOW ADVISORY LEVELS AFTER SUNRISE WEDNESDAY. LONG TERM...SATURDAY THROUGH TUESDAY... DRY AND COOL HIGH PRESSURE SHOULD HOLD ON THROUGH SATURDAY. AFTER THAT...THE UPPER PATTERN BECOMES A BIT MORE COMPLICATED AS A FAIRLY DEEP UPPER TROUGH INITIALLY OVER THE CENTRAL/SOUTHERN ROCKIES WEAKENS AND MOVES EASTWARD INTO THE PLAINS. POPS WILL SLOWLY BEGIN GOING UP FROM SOUTH TO NORTH BEGINNING SATURDAY NIGHT AND CONTINUING SUNDAY AND MONDAY. THE UPPER TROUGH IS EXPECTED TO BE ACROSS THE CENTRAL PLAINS ON SUNDAY AND SLOW UP IN RESPONSE TO BUILDING HEIGHTS OVER THE SOUTHEASTERN STATES. WITH THE MAIN LOW LEVEL BAROCLINIC ZONE BEING ACROSS THE GULF STATES ON SATURDAY...CYCLOGENESIS AROUND LOUISIANA APPEARS LIKELY LATE SATURDAY. THE LOW SHOULD THEN MOVE NORTHEAST INTO THE LOWER/MID MISSISSIPPI VALLEY SUNDAY AND EARLY MONDAY. ONE OF THE MAIN DIFFERENCES IN THE LONG RANGE MODELS IS THE EVOLUTION OF THE UPPER TROUGH AND RESULTANT SURFACE DEVELOPMENT. WILL THEREFORE KEEP POPS IN THE LOW END CHANCE OR SLIGHT CHANCE RANGE FOR NOW...WITH AREAS FURTHER SOUTH BEING MORE FAVORED. BEYOND MONDAY...MODEL SPREAD INCREASES AND PREDICTABILITY DECREASES ENOUGH TO PRECLUDE EXTENDING POPS INTO TUESDAY WITH THIS PACKAGE. && .AVIATION... ISSUED 645 PM CDT TUE MAR 10 2009 LINE OF SHOWERS AND THUNDERSTORMS ARE QUICKLY MOVING THROUGH THE SITES THIS EVENING. IT HAS ALREADY PASSED PIA AND WILL BE PASSING SPI AND BMI BEFORE BEGINNING OF TAF TIME OF 00Z. DEC AND CMI WILL BE ONLY SITES THAT WILL HAVE MENTION OF THUNDER WITH TEMPO GROUP OF JUST AN HOUR. CIGS WILL ALSO FALL TO MVFR LEVELS OF AROUND 1.5KFT AFTER RAIN AND FROPA. WINDS WILL INCREASE AT FROPA AS WELL WITH GUSTS TO AROUND 30KTS. CLOUDS SHOULD DECREASE LATE TONIGHT AROUND MIDNIGHT...HOWEVER WINDS WILL CONTINUE TO BE GUSTY AS GRADIENT BEHIND FRONT REMAINS OVER THE AREA UNTIL TOMORROW MORNING. NORTHWEST WINDS WILL CONTINUE TOMORROW BUT WITHOUT GUSTS WHILE CIRRUS CIG FROM OVERNIGHT DISSIPATES. THESE CONDITIONS WILL CONTINUE FOR REMAINDER OF TAF PERIOD. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM CDT WEDNESDAY FOR ILZ027>031-036>038- 040>051-053. &&
Hazardous weather outlook, Mar 10, 3:15 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT TUE MAR 10 2009 ILZ027>031-036>038-040-041-111200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 315 PM CDT TUE MAR 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AHEAD A COLD FRONT THIS EVENING. DUE TO THE LACK OF HEATING IN THE AREA...THE MAIN THREAT FROM THE STORMS WILL BE PERIODS OF HEAVY RAIN. GUSTY WINDS ARE ALSO EXPECTED TO PICK UP BEHIND THE COLD FRONT. THEREFORE A WIND ADVISORY HAS BEEN ISSUED FOR THE AREA TONIGHT...WITH STRONG NORTHWEST WINDS OF 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BLUSTERY AND COLD CONDITIONS WILL CONTINUE WEDNESDAY...WITH NORTHWEST WINDS UP TO 30 MPH IN THE MORNING. RIVER FLOODING WILL CONTINUE ALL ALONG THE ILLINOIS RIVER THROUGH THE REST OF THE WEEK. IN ADDITION...THE SPOON AND MACKINAW RIVERS WILL ALSO BE IN MODERATE FLOOD FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. ILZ052-054>057-061>063-066>068-071>073-111200- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 315 PM CDT TUE MAR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...AS A STRONG COLD FRONT SWEEPS EAST ACROSS ILLINOIS. THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS SOUTHEAST ILLINOIS THIS EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. WINDY AND MUCH COLDER CONDITIONS ARE EXPECTED LATER TONIGHT...WHICH WILL FEATURE STRONG NORTHWEST WINDS OF 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 10 PM. ILZ042>051-053-111200- CASS-CHAMPAIGN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT-SANGAMON- SCOTT-VERMILION- 315 PM CDT TUE MAR 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...AS A STRONG COLD FRONT SWEEPS EAST ACROSS ILLINOIS. THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS FOR THIS EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. WINDY AND MUCH COLDER CONDITIONS ARE EXPECTED LATER TONIGHT...WHICH WILL FEATURE STRONG NORTHWEST WINDS OF 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 10 PM. GOETSCH
In the hours before
Local storm report, Mar 10, 4:58 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CDT TUE MAR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLOOD TOULON 41.09N 89.86W
03/10/2009 STARK IL LAW ENFORCEMENT
12 ROADS CLOSED IN STARK CO. DUE TO HEAVY RAIN OVERNIGHT
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:49 AM CDT | Areal Flood Advisory | ILX | Fulton, Knox, Marshall, Mason, Peoria, Schuyler and 3 more | 6 hr |
| Mar 10, 11:03 AM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 52 hr |
| Mar 10, 3:52 PM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 14 hr |
Nearby
Areal Flood Warnings in Illinois, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.